15Myth: The Pill Makes Her Gain ALL The Weight
No. No no no. This is not true. A large review from 2014 did not find any sufficient evidence that birth control pills OR patches cause weight gain. That said, a study done back in 2009 found that people who were on the shot gained weight. Obviously, some people lose
weight and some will gain weight while on the pill, but the evidence to blame that on the pill just isn’t there.
The local fast-food taco place has a higher set of evidence to being linked to that weight gain than the pill does.
That said, some women DO gain a little weight, but it’s not fat. Some women experience the temporary side effect of water retention when they’re on the pill. For most, the water retention is minimal and lasts a few months. If it’s lasting longer than that, talk to the doctor, and they can possibly switch to a new pill.
Why? Because not every kind of pill will react the same for every woman.